Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Homological algebra in topoi


Author: D. H. Van Osdol
Journal: Proc. Amer. Math. Soc. 50 (1975), 52-54
MSC: Primary 18G99; Secondary 14F20
DOI: https://doi.org/10.1090/S0002-9939-1975-0369481-1
MathSciNet review: 0369481
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathbf{A}}$ be the category of sheaves of universal algebras of some fixed type on a Grothendieck topology. There is defined a cohomology theory $ {H^\ast }$ such that if $ A$ is an object in $ {\mathbf{A}}$ and $ M$ is an $ A$-module then $ {H^1}(A,M)$ is in one-to-one correspondence with the equivalence classes of singular extensions of $ A$ by $ M$. When $ {\mathbf{A}}$ is the category of sheaves of $ R$-modules for some sheaf of rings $ R$, then $ {H^n}(A,M) \cong {\operatorname{Ext} ^n}(A,M)$ for all $ n \geq 0$.


References [Enhancements On Off] (What's this?)

  • [1] M. Barr, Toposes without points (to appear). MR 0409602 (53:13354)
  • [2] A. Grothendieck, Catégories cofibrées additives et complexe cotangent relatif, Lecture Notes in Math., no. 79, Springer-Verlag, Berlin and New York, 1968. MR 39 #2835. MR 0241495 (39:2835)
  • [3] B. Pareigis, Kategorien und Funktoren, Mathematische Leitfäden, Teubner, Stuttgart, 1969; English transl., Pure and Appl. Math., vol. 39, Academic Press, New York, 1970. MR 42 #337a, b. MR 0265427 (42:337a)
  • [4] D. Van Osdol, Bicohomology theory, Trans. Amer. Math. Soc. 183 (1973), 449-476. MR 0323873 (48:2226)
  • [5] -, Remarks concerning $ {\operatorname{Ext} ^\ast }(M, - )$, Bull. Amer. Math. Soc. 76 (1970), 612-617. MR 42 #6081. MR 0271198 (42:6081)
  • [6] -, ``Sheaves in regular categories", in M. Barr et al., Exact categories and categories of sheaves, Lecture Notes in Math., no. 236, Springer-Verlag, Berlin and New York, 1971.
  • [7] H. Wolff, $ V$-localizations and $ V$-triples, Dissertation, University of Illinois, Urbana, Ill., 1970.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 18G99, 14F20

Retrieve articles in all journals with MSC: 18G99, 14F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0369481-1
Keywords: Cotriple, topos, principal object, extension
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society